MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0055
Medical Device Problem Codes Defective Device (2588); Difficult to Advance (2920); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an intracept procedure, the handle of the introducer cannula cracked apart at the seam and the tools were unable to reach the ablation target zone.It was noted that the patient had very hard bone and the physician had to mallet more than usual during the procedure.In addition, there was bending that was noted on the intracept access tools.The curved cannula assembly was unable to reach the target safely and the procedure was aborted.No harm was caused to the patient and the case will be rescheduled.
 
Additional Manufacturer Narrative
The intracept access instruments were returned and analyzed.A visual inspection revealed that one curved cannula handle was broken.One introducer cannula handle was broken between the dark and light gray plastic handle and its shaft was severely bent.The second introducer cannula shaft was bent.The second curved cannula screw threads were cracked.The bevel stylet handle was cracked.The diamond stylet, the straight stylet, and the third curved cannula passed the visual inspection.The third curved cannula was tested with a known good j-stylet and a known good introducer cannula.It lacked any extreme resistance and locked during the functional test.The straight stylet was tested with a known good curved cannula and a known good introducer cannula.It lacked any extreme resistance and locked during the functional test.The diamond stylet was tested with a known good introducer cannula and it lacked any extreme resistance and locked during the functional test.A labeling review did not reveal any anomalies as it states that as with any surgical instrument, careful attention must be exercised to ensure that excessive force is not placed on the instruments or probe.
 
Event or Problem Description
It was reported that during an intracept procedure, the handle of the introducer cannula cracked apart at the seam and the tools were unable to reach the ablation target zone.It was noted that the patient had very hard bone and the physician had to mallet more than usual during the procedure.In addition, there was bending that was noted on the intracept access tools.The curved cannula assembly was unable to reach the target safely and the procedure was aborted.No harm was caused to the patient and the case will be rescheduled.Additional information was received that the patient was discharged with no complications.The intracept instruments, drill, and probe were all bent in an attempt to reach the target ablation zone.

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale CA 94085
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
7201 metro blvd ste 300
edina MN
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23103242
Report Number3006630150-2025-07837
Device Sequence Number9702515
Product Code GXI
UDI-Device Identifier00852454006226
UDI-Public(01)00852454006226(17)270109(10)35831784
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0055
Device Catalogue NumberRLV 0055
Device Lot Number35831784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale